Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
178 Doctors are Online

Prescribed with setraline for cancer. Experiencing hallucinations, dry mouth and stuffy nose. Is it due to the medicine?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2001
Answered : 11916 Questions
My mother was prescribed Setraline to help her deal with her recent diagnosis of cancer. However she is now experiencing serious side effects from this drug ie: hallucinations, dry mouth, coughing, stuffy nose etc. It is very scary as my mother is elderly. Could you please let me know how long it will take for this medication to leave her system, she also has a very hard time sleeping, ends up in odd postions, could this be from the medication as well.
Posted Mon, 25 Nov 2013 in Medicines and Side Effects
Answered by Dr. Michelle Gibson James 32 minutes later
Brief Answer: It would take 3 to 5 days Detailed Answer: HI, thanks for using healthcare magic The half life of a drug is the time it takes for the amount of drug in the body system to decrease by half. It is thought that it takes 3 to 4 half lives for a drug to be completely eliminated. It can cause difficulty sleeping, jerking movements of the muscles which may result in the abnormal positions, vivid dreams. The half life of setraline is 26 hours. Since it takes 3 to 4 half lives for complete elimination this means that it would be eliminated in 3 to 5 days after the last tablet is taken. I hope this helps and wish your mother all the best. Please feel free to ask any additional questions
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor